MAUDE Adverse Event Report: IRIDEX CORPORATION G-PROBE; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION G-PROBE; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15980
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a patient experiencing burn marks during treatment with a cyclo g6 laser system in combination with a g-probe delivery device.Engineering failure analysis was performed and the presence of contamination could not be identified on the probe tip.The exact root cause is unknown.However; per the ifu, 'scleral burns are not typical and may indicate contamination at the device tip.The ifu also instructs the user to discontinue use and replace the device immediately if a scleral burn occurs.The fact that multiple burns were reported suggests that the device tip became contaminated with tissue or blood during use and that the contamination was'nt observed and the treatment was continued.The g-probe ifu provides instructions for maintaining cleanliness of the device tip and related cautions on page 1' keep the device tip clean to minimize the risk of burns to the ocular surface.If the tip accumulates debris or "charring" during the procedure, clean it gently with an alcohol swab.If the "charring" or discoloration on the tip cannot be removed by gentle cleaning, discard the device.The ifu also contains a warning regarding potential harm that may result from use of a device with contamination on the fiber optic tip and activating the laser in areas with prelimbal conjunctival pigmentation.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns.Therefore; avoid areas of heavy perilimbal pigmentation.Iridex will continue to follow-up with the facility for additional information and patient follow up.
 
Event or Problem Description
Follow up report: part a is not filled out because patient identifier details (part a) were not provide to iridex.This report has been created to make corrections to the previous report.The changes include: 1) report c: is this a combination product - no.2) report d: updates to section d8, d9.3) part h: update to include that this a correction report.4) part d: update the lot number information.The lot number was filled out in the section for serial number.Updated this section with the udi number.5) part e: updates to the initial reporter section with infromation regarding the complainant.6) part h4: updates to date of manufacture.This infromation was not submitted previously.The following text were provided in the initial report: iridex became aware of a patient experiencing burn marks during treatment with a cyclo g6 laser system in combination with a g-probe delivery device.Engineering failure analysis was performed and the presence of contamination could not be identified on the probe tip.The exact root cause is unknown.However, per the ifu, 'scleral burns are not typical and may indicate contamination at the device tip.The ifu also instructs the user to discontinue use and replace the device immediately if a scleral burn occurs.The fact that multiple burns were reported suggests that the device tip became contaminated with tissue or blood during use and that the contamination was'nt observed and the treatment was continued.The g-probe ifu provides instructions for maintaining cleanliness of the device tip and related cautions on page 1' keep the device tip clean to minimize the risk of burns to the ocular surface.If the tip accumulates debris or "charring"during the procedure, clean it gently with an alcohol swab.If the "charring" or discoloration on the tip cannot be removed by gentle cleaning, discard the device.The ifu also contains a warning regarding potential harm that may result from use of a device with contamination on the fiber optic tip and activating the laser in areas with prelimbal conjunctival pigmentation.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns.Heavy perilimbal conjunctival pigmentation may result in local absorption and burns; therefore, avoid areas of heavy perilimbal pigmentation.Iridex will continue to follow-up with the facility for additional information and patient follow up.

Brand Name
G-PROBE
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave.
mountain view, CA 94043-1824
6502189149
MDR Report Key15514539
Report Number2939653-2022-00030
Device Sequence Number17634872
Product Code HQF
UDI-Device Identifier00813125016630
UDI-Public00813125016630
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15980
Device Lot Number900774
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown